Results 1 to 7 of 7

Thread: Getting off of depakote

  1. #1

    Default Getting off of depakote

    Obviously, any question of this nature should be addressed to a qualified medical professional but since I am curious and not actually on it myself, I will ask you guys


    Has any one weened themselves off of depakote (valproick acid) after long term use? How long did it take and how long did you space it out?



  2. Remove this section of ads by registering.
  3. #2

    Default

    I always thought Depakote was like a marine varnish for boats? (I mean is it inhaled or "huffed" or what???)


    Wait... that's Valspar.

  4. #3

    Default

    You can check out this website. Use at your own risk though. Getting off of these medications are nearly IMPOSSIBLE. Supposedly this website details exactly what supplements you need to take to alleviate the withdrawal symptoms.

    http://www.theroadback.org/index.htm
    http://www.theroadback.org/benzopretaper.htm

  5. #4

    Default

    Please be careful. Go to a doctor if you know someone who is on the stuff & wants to get off of it. It requires blood tests & a very careful tapering based on the results of those blood tests in order to prevent seizure activity.
    Maxed out to ALL of Ron Paul's campaigns.

    Listen to Liberty Tree Radio! ::

    Pro-Liberty, Pro-Gun, Pro-Militia Radio 5 days a week, 10 LIVE HRS TALK RADIO PER DAY!

    http://www.libertytreeradio.4mg.com

    http://www.themicroeffect.com (8A - 11A EST daily)

    http://www.live365.com/stations/edtheak47 (3 PM- 9 PM EST daily)


    Organize, Arm, Equip, and Train as a Militia !


  6. #5
    Member
    Join Date
    Jan 2008
    Location
    Northern Minnesota
    Posts
    2,587

    Default

    I've known people who have gone off it before. This one guy I know got off depakote, risperdal, and several other antipsychotics all at once. You have wean yourself off slowly, and you shouldn't do it without a doctor's help. If a psychiatrist won't help you (and they usually won't) find a naturopath.

    More and more psychiatrists and psychologists are rejecting the chemical imbalance theory, and thus the medications meant to "correct" the imbalance, so this practice might become more common. It depends on Big Pharma, actually, so I can't say for certain.

    The biggest problem with withdrawing is that the brain is so used to being suppressed that it kind of overloads itself when taken quickly off of such powerful drugs. This is because the receptors in the brain know that something is being hindered, presumably a chemical, so they grow larger in order to feel more sensitive to the neuroleptic charge. When drugs are withdrawn abruptly, and the chemicals and impulses are able to flow at a normal rate again, they hit these extra sensitive receptors and can actually worsen the symptoms. I won't go into the implications, but I'm emphasizing the need to withdraw slowly from these drugs.

    For further information about antipsychotics, go here: http://psychrights.org/research/Dige...0yearecord.pdf
    The Ultimate Survival Guide!

    Les Miserables: Do you hear the people sing? Singing the songs of angry men? It is the music of a people who will not be slaves again! When the beating of your heart echoes the beating of the drums, there is a life about to start when tomorrow comes! Will you join in our crusade? Who will be strong and stand by me? Beyond the barricade, is there a world you long to see? Then join in the fight that will give us the right to be free!

  7. #6

    Default Acupuncture works to

    help keep your body in line while you wean off of it and it helps flush the toxin, which is what this drug is. Good luck!

  8. #7

    Default

    Has anyone found a doctor that would help a person get off of antidepressants? I have a family member that needs some help!

    Unfortunately they won't follow something online and need a person in a white coat to tell them what to do...





« Previous Thread | Next Thread »


Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •